diabetestalk.net

What Are Side Effects Of Stopping Metformin?

Share on facebook

Why Isn’t Metformin Prescribed More?

Since its debut in the United States in 1995, metformin has become the most popular oral drug for Type 2 diabetes in the country — and the rest of the world. Current guidelines by the American Diabetes Association state that unless there are special risks in a particular person, metformin should be the first drug prescribed to people with Type 2 diabetes. Yet perhaps due in part to its popularity, metformin isn’t free of controversy. As we’ve discussed previously here at Diabetes Flashpoints, there are concerns about prescribing metformin in people with kidney disease, and some doctors even question whether metformin deserves its status as the universally recommended first-line drug for Type 2 diabetes. In addition, there’s debate about whether metformin should be taken by more people with prediabetes. A recent study sought to explore the reasons why metformin isn’t prescribed as widely as clinical guidelines suggest it should be. Published last month in the journal Therapeutic Advances in Chronic Disease, the study notes that only roughly 65% of people with newly diagnosed Type 2 diabetes are prescribed metformin — and that over time, this number drops to just 25% of p Continue reading >>

Share on facebook

Popular Questions

  1. oxmoore

    How can I stop the diarrhea caused by metformin?

    I was just diagnosed with diabetes. Last week my doctor prescribed metformin to me. I take one 500mg pill two times a day. I have been having diarrhea about 2 hours after each dose. Is this normal and will it go away? I, also, take lisinopril for blood pressure and a baby aspirin for heart protection.

  2. SU suzanne66

    The most common side-effects of Metformin are feeling sick, diarrhea and abdominal pain. These symptoms do not usually last long.
    If the side effects do not settle or become bothersome talk with your doctor.
    Your dose may need to be reduced to allow your body to adjust.
    Your doctor may consider switching you to an slow-release medication which may reduce diarrhea, because smaller amounts are absorbed over the day rather than hitting your system all at once.
    Make sure you take metformin just after a meal or with a snack.

  3. SH

    I take slow release metformin and I still suffer from dreadful diarrhea. I am getting very depressed about this it is making me feel ill.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes